Alert archive / Alabama / Frost Advisories in 2024
Frost Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Nov 21, 2024, 3:32 PM CST for 8 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 22, 2024, 3:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 3:32 PM CST (21:32 UTC)
- In effect from
- Nov 22, 2024, 3:00 AM CST
- Expired
- Nov 22, 2024, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS74 KMOB 212132 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 332 PM CST Thu Nov 21 2024 ALZ051>058-MSZ067-220545- /O.NEW.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 332 PM CST Thu Nov 21 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 3 AM to 8 AM CST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
721 WWUS74 KMOB 220451 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1051 PM CST Thu Nov 21 2024 ALZ051>058-MSZ067-221300- /O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Camden, Greenville, Evergreen, Millry, Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas, Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville, and Butler 1051 PM CST Thu Nov 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...From 3 AM to 8 AM CST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. $$ mm
389 WWUS74 KMOB 220736 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 136 AM CST Fri Nov 22 2024 ALZ051>058-MSZ067-221545- /O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ /O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Camden, Greenville, Evergreen, Millry, Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas, Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville, and Butler 136 AM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...For the first Frost Advisory, temperatures as low as 35 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...For the first Frost Advisory, until 8 AM CST this morning. For the second Frost Advisory, from midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-060-261-262-FLZ201-203-205-MSZ075-076-078-079-221545- /O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Molino, Opp, Lucedale, Flomaton, Walnut Hill, Atmore, McLain, Andalusia, Citronelle, Jay, Wiggins, Richton, Century, Saraland, Stockton, Milton, Beaumont, New Augusta, Crestview, Brewton, and Leakesville 136 AM CST Fri Nov 22 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 21, 11:13 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 21, 11:13 AM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL Issued by National Weather Service New Orleans LA 1113 AM CST Thu Nov 21 2024 ...NEW AVIATION... .AVIATION... (18Z TAFS) Issued at 1113 AM CST Thu Nov 21 2024 The primary story through this cycle will be continued moderate surface winds for all terminals. Gusts will subside a bit overnight before northerly flow gradually increases again shortly after sunrise on Friday. Otherwise, no CIG/VIS issues with VFR conditions prevailing. (LIX-Frye) && .NEAR TERM... (Now through Friday) Issued at 438 AM CST Thu Nov 21 2024 A reinforcing frontal boundary will move south across the area this afternoon and this evening with very little fanfare as the airmass over the region is already extremely dry after the passage of the earlier front. Much cooler and even drier high pressure will then build southeast across the region tonight through Friday night. High temperatures today will be around 10 degrees cooler than yesterday, mainly in the low to mid 60s across the entire area. Much colder tonight with lows over most of the interior dropping down into the mid to upper 30s. Some patchy frost possible tonight along and north of the Highway 84 corridor. or. Even cooler on Friday and Friday night as the center of the high pressure moves closer to our area. Highs on Friday will range from the mid to upper 50s over most of interior southeast MS and southern AL, with lower 60s over the southern MS counties and the coastal counties of AL and northwest FL. Lows Friday night may fall to near the freezing mark over our northernmost counties, with mid to upper 30s all the way south to around the I-10 corridor. Generally expect lower 40s south of I-10, except for some mid to upper 40s along the immediate coast. Patchy frost possible away from the coast over most of the interior counties Friday night with nearly calm winds and good radiational cooling. With the high pressure and very dry air building in, mostly clear skies and no precipitation expected through Friday night. DS/12 SHORT AND LONG TERM... (Saturday through Wednesday) Issued at 438 AM CST Thu Nov 21 2024 Surface high pressure will move east Saturday into Sunday with a light southerly flow developing. This will allow moisture levels to increase along with moderating temps ahead of an approaching cold front. This front will stall north of the area on Tuesday. However with the increasing moisture and lift from the upper shortwave, a few showers will be possible on Tuesday and Wednesday. Highs on Saturday will be in the low to mid 60s warming into the mid/upper 70s by Monday. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Pensacola MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Destin MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Evergreen MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Waynesboro MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Camden MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 Crestview MMM MMM MMM MMM MMM MMM MMM MMM / 0 0 0 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob Near Term...DS/12 Short/Long...13 Aviation...LIX-Frye
Nearby
Frost Advisories in Alabama, 2024Frost Advisories in Mississippi, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.